Welcome to Talking Point - introduce yourself here

Status
Not open for further replies.

Frank13

New member
Sep 19, 2018
1
Hi, My Husband has just been diagnosed with mixed dementia and I am his carer. and I have no idea what I am doing. He has gone downhill so fast I cannot keep up xx
 

fluffydog

Registered User
Jun 4, 2014
14
Hello @fluffydog, welcome back again.

Confusion is listed as a side effect on the information leaflet for Memantine so I would suggest it's best to mention this to the doctor. It could be that it doesn't suit your husband.
Thanks I think you may be right ,he has been on Memantine for 3 weeks I dont know if things will improve with the full dose, it seems just trial and error,and what do you do for the best,
Hello again well we have had the dose of Memantine reduced to 15mg and things seemed to get a bit better but today he got lost while going to the newsagents for his paper he eventually found his way home again this is the third time now, i understand that a pager would help can anyone advise me about this please?
 

karaokePete

Registered User
Jul 23, 2017
5,068
N Ireland
Hello @fluffydog, I’m glad that the adjustment of the Memantine helped.

I don’t have experience of pagers or trackers but I’m sure others I’ll be along to help as I’ve seen them discussed. Indeed, I think I’ve seen it suggested that Social Services can help with the provision of equipment.

In my own case I have had to deal with my wife getting lost and at other times confused when out alone. I didn’t want to use a tracker or pager as I didn’t want to remind her of her dementia every time she went out. What I did was buy 2 smartphones that I could track with my phone or computer if she was out for longer than she should be. The phone actually helped her as she was delighted to get it and with my help she has been able to play games on it to keep her mind active and occupied. It’s a win win scenario. When she’s going out she never resists me checking that she has her phone.
 

attakgirl

New member
Sep 20, 2018
2
Hi, just joined in complete desperation and the need for reassurance that I am doing the right thing and I am not the only one in this situation. I am the full-time carer for my husband who has semantic dementia and I am at the end of my tether
 

nellbelles

Volunteer Host
Nov 6, 2008
8,550
leicester
Hello @attakgirl wecome to TP although I’m sorry that you needed to join us.
I’m sure you will find a wealth of information here

It sounds as if you little if any help so maybe the time has come to contact SS and ask for a needs assessment for your husband and a carers assessment for yourself.
If you would like to talk to someone the following link maybe of interest to you
https://www.alzheimers.org.uk/get-support/national-dementia-helpline

I hope you will keep posting now you have found us
 

fluffydog

Registered User
Jun 4, 2014
14
Hello @fluffydog, I’m glad that the adjustment of the Memantine helped.

I don’t have experience of pagers or trackers but I’m sure others I’ll be along to help as I’ve seen them discussed. Indeed, I think I’ve seen it suggested that Social Services can help with the provision of equipment.

In my own case I have had to deal with my wife getting lost and at other times confused when out alone. I didn’t want to use a tracker or pager as I didn’t want to remind her of her dementia every time she went out. What I did was buy 2 smartphones that I could track with my phone or computer if she was out for longer than she should be. The phone actually helped her as she was delighted to get it and with my help she has been able to play games on it to keep her mind active and occupied. It’s a win win scenario. When she’s going out she never resists me checking that she has her phone.
Thanks so much for replying, bad news is he got lost again this morning, i have spoken to someone from Alzheimers who is going to send some info regarding something to keep an eye on his whereabouts, i really don't want to take away this little bit of independence that he has.
 
Status
Not open for further replies.